MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A (b)(6) years old female patient weighing (b)(6) kg and 165 cm in height was hospitalized post cardiac arrest and underwent treatment for hypothermia.A zoll catheter was inserted by an experienced inserting practitioner.Catheter insertion was smooth.The in dwell time of the catheter was approximately one hour.Bair hugger adjunctive temperature management procedure was used.Hematoma was noted before the temperature treatment was initiated.After the quattro catheter was removed, the puncture site was manually compressed.Nevertheless, a hand- sized hematoma developed.The temperature treatment was never started.The catheter was not replaced.The patient is now being treated in an intensive care unit (icu).No other information was provided.
 
Additional Manufacturer Narrative
Evaluation of the returned quattro catheter revealed no issues with the catheter.The catheter functioned as intended.A visual inspection of the returned catheter was performed.The quattro catheter was received with a guidewire that was inserted through the distal luer.The distal balloon was also noted to be kinked.All lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized up to 100 psi and the pressure was observed for one minute without any leak.Following the test, all balloons deflated successfully without any issues.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for quattro catheter (b)(4).No intervention was performed due to this event.Access site hematoma is a known event in use of any vascular catheter.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6298865
Report Number3010617000-2017-00074
Device Sequence Number603636
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Device Lot Number57438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight79